Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 470, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2011, 2:05 AM CDT for 6 counties in Missouri. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 2:05 AM CDT (07:05 UTC)
- Expired
- Aug 19, 2011, 3:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:10 AM CDT | TSTM WND GST 60 | Tuscumbia, MO | REPORT FROM MILLER COUNTY 911. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 8:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Aug 19, 12:02 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3816 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS53 KSGF 190705
SVRSGF
MOC029-105-125-131-141-169-190800-
/O.NEW.KSGF.SV.W.0470.110819T0705Z-110819T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 AM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
NORTH CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN PULASKI COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI...
WESTERN MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 300 AM CDT.
* AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ETTERVILLE TO 4
MILES NORTHWEST OF ROACH...MOVING SOUTHEAST AT 50 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING
WINDS.
* LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...ELDON...IBERIA...
LAKE OZARK...LAKELAND...LAURIE...OSAGE BEACH...RICHLAND...VILLAGE
OF FOUR SEASONS AND VILLAGE OF THE FOUR SEASONS.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 141 AND
145 WILL ALSO BE IMPACTED BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3844 9262 3843 9241 3834 9240 3833 9223
3834 9220 3830 9218 3830 9184 3776 9243
3803 9307 3810 9307 3848 9267
TIME...MOT...LOC 0705Z 309DEG 44KT 3834 9245 3801 9285
WIND...HAIL 70MPH 0.75IN
$$
GRIFFIN2 follow-up statements
859
WWUS53 KSGF 190730
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT FRI AUG 19 2011
MOC141-190741-
/O.CAN.KSGF.SV.W.0470.000000T0000Z-110819T0800Z/
MORGAN MO-
230 AM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9185 3776 9242 3804 9306 3820 9289
3819 9277 3822 9274 3822 9270 3834 9269
3835 9264 3843 9262
TIME...MOT...LOC 0731Z 309DEG 44KT 3820 9221 3786 9256
$$
MOC029-105-125-131-169-190800-
/O.CON.KSGF.SV.W.0470.000000T0000Z-110819T0800Z/
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
230 AM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHWESTERN PULASKI...MILLER...WESTERN MARIES...NORTH CENTRAL
LACLEDE AND CAMDEN COUNTIES...
AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF SAINT ELIZABETH TO 4 MILES SOUTHWEST OF WET GLAIZE...
MOVING SOUTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...ELDON...IBERIA...
LAKE OZARK...LAKELAND...OSAGE BEACH...RICHLAND...VILLAGE OF FOUR
SEASONS AND VILLAGE OF THE FOUR SEASONS.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9185 3776 9242 3804 9306 3820 9289
3819 9277 3822 9274 3822 9270 3834 9269
3835 9264 3843 9262
TIME...MOT...LOC 0731Z 309DEG 44KT 3820 9221 3786 9256
WIND...HAIL 60MPH <.50IN
$$
GRIFFIN952
WWUS53 KSGF 190751
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CDT FRI AUG 19 2011
MOC029-105-125-131-169-190801-
/O.EXP.KSGF.SV.W.0470.000000T0000Z-110819T0800Z/
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
251 AM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PULASKI...
MILLER...WESTERN MARIES...NORTH CENTRAL LACLEDE AND CAMDEN COUNTIES
WILL EXPIRE AT 300 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE. A NEW WARNING
HAS BEEN ISSUED FURTHER SOUTHEAST OF THIS WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3843 9241 3834 9240 3834 9220 3830 9218
3830 9185 3776 9242 3804 9306 3820 9289
3819 9277 3822 9274 3822 9270 3834 9269
3835 9264 3843 9262
TIME...MOT...LOC 0751Z 309DEG 44KT 3804 9197 3771 9232
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:17 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 19, 12:17 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 AM CDT FRI AUG 19 2011 ...UPDATE TO AVIATION... .UPDATE... THUNDERSTORMS DEVELOPED ACROSS EASTERN NEBRASKA AND EASTERN IOWA THIS EVENING AND PUSHED TO THE SOUTHEAST INTO NORTHERN MISSOURI. ONE STORM THAT DEVELOPED CONTINUES TO TRACK TO THE SOUTHEAST ACROSS NORTHERN MISSOURI THIS EVENING. THIS STORM HAS A HISTORY OF PRODUCING VERY STRONG WINDS AND LARGE HAIL. WIND FIELDS INDICANT THAT THIS STORM MAY BEGIN TO MOVE MORE TO THE EAST SOUTHEAST AND MAY JUST CLIP PORTIONS OF FORECAST AREA ACROSS CENTRAL MISSOURI LATE THIS EVENING. AT THIS TIME THINK THE BETTER POTENTIAL IS FOR THE STORM REMAINING JUST TO THE NORTH AND EAST OF THE AREA AS IT TAKES ON A MORE EASTERLY MOVEMENT. ADDITIONAL STORMS ACROSS NEBRASKA AND IOWA ARE DEVELOPING INTO A COMPLEX OF STORMS LATE THIS EVENING. MUCAPE VALUES ACROSS AND AHEAD OF THESE STORMS ARE IN THE 2000 TO 3500 J/KG RANGE. EXPECT THIS COMPLEX OF STORMS TO BECOME FORWARD PROPAGATING WHICH WILL RESULT IN IT MOVING TO THE SOUTHEAST. LOW LEVEL WIND FIELDS ALSO SUGGEST BETTER BALANCE WITH ANY LINE SEGMENTS THAT MOVE MORE EASTERLY. SO...EXPECT THIS LINE OF STORMS TO BEGIN TO START TO PUSH MORE TO THE SOUTHEAST THAN ITS CURRENT SOUTHERLY MOVEMENT. STRONG STRAIGHT LINE WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL BE THE RISK ASSOCIATED WITH THIS ACTIVITY DURING THE OVERNIGHT HOURS. THIS ACTIVITY SHOULD BEGIN TO PUSH INTO THE NORTHERN PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT THEN PUSH SOUTHEAST ACROSS THE REST OF THE ARE THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING. THE BETTER POTENTIAL FOR BEING AFFECTED WILL BE AREAS ALONG AND NORTH OF A PITTSBURG KANSAS TO WEST PLAINS MISSOURI LINE. WISE && .DISCUSSION... SHORT TERM (TONIGHT THROUGH SATURDAY)... THE STALLED FRONT OVER NORTHERN ARKANSAS WAS BEGINNING TO MOVE TO THE NORTH EARLY THIS AFTERNOON AS CONVECTION OVER NEBRASKA AND IOWA CONTINUES TO DEVELOP AND INTENSIFY. THIS WILL BECOME THE FOCUS FOR THE REGION THIS EVENING AND DURING THE OVERNIGHT HOURS. A VERY UNSTABLE AIRMASS IS IN PLACE THIS AFTERNOON WITH CAPE VALUES IN THE 3000-4000J/KG RANGE AND LITTLE IN THE WAY OF CINH. THE WARM FRONT THAT IS LIFTING NORTH MAY BE ENOUGH TO DEVELOP SOME THUNDERSTORMS THIS AFTERNOON BUT COVERAGE WOULD BE SCATTERED. 30 TO 40 KTS OF 0-6KM BULK SHEAR IS AVAILABLE FOR THE STORMS TO WORK WITH...BUT GENERALLY LIGHT MID LEVEL WINDS WILL LIMIT DEVELOPMENT. THE LIFTING WARM FRONT AND EXPECTED FORWARD PROPAGATING MCS MOVING SOUTH TO SOUTHEAST FROM THE PLAINS WILL BEGIN TO INTERACT ACROSS PORTIONS OF EASTERN KANSAS AND NORTHERN MISSOURI THIS EVENING. STANDARD AND FORWARD PROPAGATING CORFIDI VECTORS CONTINUE TO BRING THE MCS SOUTH ACROSS THE OZARKS DURING THE OVERNIGHT HOURS AND INTO FRIDAY MORNING. A 30-40KT LOW LEVEL JET WILL ALSO BEGIN TO ENHANCE THE CONVECTION BY 06Z ACTING TO STRENGTHEN THE MCS. THE SPEED OF THE FORWARD PROPAGATING CORFIDI VECTORS AROUND 30-40KTS WOULD SUPPORT A QUICKLY MOVING MCS WITH THE POTENTIAL FOR DAMAGING WIND GUSTS WITH ANY SEVERE THUNDERSTORMS THAT OCCUR. IN ADDITION...SLIGHTLY COOLER MID LEVEL TEMPERATURES WITH THE MCS WOULD ALLOW FOR THE POSSIBILITY OF SOME LARGE HAIL AS WELL. PRECIPITABLE WATER VALUES INCREASE SIGNIFICANTLY FROM YESTERDAYS NEAR 1.50 INCHES ON THIS MORNINGS SOUNDING...WHICH HAD INCREASED TO 2.12 INCHES. THIS WOULD BRING THE POTENTIAL FOR TORRENTIAL RAINFALL AS A SOMEWHAT TROPICAL INFLUX OF MOISTURE WILL BE FEEDING THIS SYSTEM. THE MAIN CONCERN FOR FLOODING REMAINS ACROSS WEST CENTRAL AND CENTRAL MISSOURI WHERE RAINFALL OVER THE PAST SEVERAL DAYS HAS PRIMED THE GROUND. FOR FRIDAY AFTERNOON AND SATURDAY...THE UPPER LEVEL RIDGE WILL SHIFT BRIEFLY INTO THE OZARKS REGION IN ADVANCE OF ANOTHER WEAK SHORTWAVE. WITH THE WARM FRONT REMAINING LAID OUT ACROSS THE REGION...TEMPERATURES WILL LIKELY REMAIN IN THE 90S DESPITE THE RAIN AND SOME RESIDUAL CLOUD COVER FROM THE MCS EARLY FRIDAY AND INCREASING MID LEVEL MOISTURE ON SATURDAY. HATCH LONG TERM (SUNDAY THROUGH THURSDAY)... MEDIUM RANGE MODELS CONTINUE DECENT AGREEMENT WITH THE OVERALL EXPECTATIONS FOR THE UPPER LEVEL PATTERN. THE FLOW ALOFT WILL BECOME INCREASINGLY AMPLIFIED...PARTICULARLY AS NEXT WEEK PROGRESSES...WITH OUR REGION ON THE EASTERN PERIPHERY OF THE BUILDING RIDGE OVER THE INNER MOUNTAIN WEST. CANNOT COMPLETELY RULE OUT THE AREA BEING AFFECTED BY A SHORTWAVE TRAVERSING THE WESTERN RIDGE...HOWEVER CONFIDENCE IN TIMING AND LOCATION IS QUITE LOW AND HAVE MAINTAINED PERIODIC SLIGHT CHANCES FOR RAINFALL. TEMPERATURE WISE...850MB TEMPERATURES FROM THE 12Z GFS AND GEFS REMAIN A FEW DEGREES WARMER THAN THE 00Z ECMWF. WILL CONTINUE TO LEAN TOWARD THE WARMER SIDE OF THE GUIDANCE ENVELOPE. THIS WILL RESULT IN AT OR ABOVE AVERAGE TEMPERATURES. GAGAN && .AVIATION... FOR THE 06Z KSGF...KJLN AND KBBG TAFS...MAIN AVIATION CONCERNS WILL BE FOCUSED ON A STRONG LINE OF THUNDERSTORMS CURRENTLY PUSHING SOUTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI EARLY THIS MORNING. AN OUTFLOW BOUNDARY IS PUSHING AHEAD OF THIS ACTIVITY ACROSS EASTERN KANSAS AND WILL LIKELY AFFECT THE TAF SITES DURING THE EARLY OVERNIGHT HOURS...WITH GUSTY WINDS SHIFTING TO THE NORTHWEST BEHIND THE BOUNDARY. THE LINE OF STORMS WILL ALSO DIVE SOUTH SOUTHEAST. GUSTY WINDS IN EXCESS OF 40MPH WITH SOME SEVERE GUSTS OVER 60 MPH POSSIBLE WITH THE STRONGEST STORMS. VISIBILITIES AND CEILINGS WILL ALSO BE RESTRICTED WITHIN ANY THUNDERSTORMS. THE STORMS SHOULD CLEAR THE AREA EARLY FRIDAY MORNING WITH VFR CONDITIONS PREVAILING ACROSS THE AREA FOR THE REST OF THE DAY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 18, 11:53 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1153 PM CDT THU AUG 18 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1153 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A STRONG LINE OF THUNDERSTORMS CONTINUES TO PUSH SOUTH SOUTHEAST ACROSS WESTERN MISSOURI AND EASTERN KANSAS LATE THIS EVENING. AN OUTFLOW BOUNDARY IS PUSHING OUT AHEAD OF THE CONVECTION ACROSS EASTERN KANSAS. THIS OUTFLOW BOUNDARY HAS PRODUCED WINDS IN EXCESS OF 50 MPH THIS EVENING ACROSS PORTIONS OF NORTHEASTERN KANSAS. THIS BOUNDARY WILL GRADUALLY WEAKEN AS IT PUSHES SOUTH AND SEPARATES FARTHER FROM THE CONVECTION. HOWEVER WIND GUSTS OVER 40 MPH WILL STILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI DURING THE EARLY OVERNIGHT HOURS. THE STORMS ACROSS WESTERN MISSOURI ARE MAINTAINING THEMSELVES BETTER AND WILL CONTINUE TO PUSH TO THE SOUTHEAST INTO PORTIONS OF THE MISSOURI OZARKS OVERNIGHT. STRONG STRAIGHT LINE WINDS IN EXCESS OF 70 MPH...HAIL UP TO QUARTERS...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL WHICH MAY LEAD OF LOCALIZED FLOODING WILL BE POSSIBLE WITH THIS LINE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING ACROSS CENTRAL AND POSSIBLY SOUTH CENTRAL MISSOURI. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH THE WEEKEND AND INTO NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS MUCH OF THE REGION FRIDAY AND SATURDAY. WITH HEAT INDEX VALUES OF 100 TO 105 IN PARTS OF WESTERN MISSOURI AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND NORTH OF A FORT SCOTT KANSAS TO OSAGE BEACH MISSOURI LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Aug 19, 1:24 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 4 N COLE CAMP 38.52N 93.20W
08/19/2011 E70 MPH BENTON MO LAW ENFORCEMENT
ESTIMATED BY AMBULANCE CREW. RELAYED TO COUNTY LAW
ENFORCEMENT.
&&
DSASpecial weather statement, Aug 19, 1:52 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT FRI AUG 19 2011
MOZ066-067-190730-
ST. CLAIR MO-VERNON MO-
152 AM CDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR AND
NORTHEASTERN VERNON COUNTIES UNTIL 230 AM CDT...
AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF SCHELL CITY...OR 6 MILES
SOUTHEAST OF RICH HILL...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE LOWRY CITY AND SCHELL CITY.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR WEST CENTRAL MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST
KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3815 9368 3789 9373 3791 9434 3806 9431
3805 9424 3804 9423 3806 9421 3805 9419
3806 9413 3804 9411 3804 9407 3817 9406
TIME...MOT...LOC 0652Z 286DEG 35KT 3805 9423
GRIFFINLocal storm report, Aug 19, 1:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST GRAVOIS MILLS 38.31N 92.83W
08/19/2011 E60 MPH MORGAN MO PUBLIC
REPORT FROM VOLUNTEER WEATHER OBSERVER.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:53 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Morgan, St. Clair | 52 min |
| Aug 19, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 43 min |
| Aug 19, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 34 min |
| Aug 19, 1:52 AM CDT | Special Weather Statement | SGF | St. Clair | 38 min |
| Aug 19, 2:26 AM CDT | Special Weather Statement | SGF | Laclede | 34 min |
| Aug 19, 2:44 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski and 1 more | 61 min |
| Aug 19, 3:24 AM CDT | Special Weather Statement | SGF | Webster, Wright | 51 min |
| Aug 19, 3:34 AM CDT | Special Weather Statement | SGF | Hickory | 41 min |
| Aug 19, 3:36 AM CDT | Special Weather Statement | SGF | Dent, Phelps, Texas | 39 min |
| Aug 19, 4:06 AM CDT | Special Weather Statement | SGF | Dent, Shannon, Texas | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.